| Catalog Number |
4252500-02 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: brief inquiry description.Small break in iv catheter.Detailed inquiry description nurse states "starting an iv in the hand.The attempt was unsuccessful so i pulled the iv needle out but when i went to remove the iv catheter i was met with resistance.When i pulled the catheter out there was small break in the catheter.The catheter was intact." no injury reported.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation; the cannula hub and protective cap were not returned.Through visual examination, a cut at the capillary was observed.The cut is likely due to the reinsertion of the cannula from the side bevel.Also, scratch marks at the inner catheter hub surface was observed.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, it was determined that the cut capillary is not due to a manufacturing fault.It is suspected that the cut capillary is due to reinsertion of the cannula; the defect is due to application error/incorrect handling.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.